Alert archive / Idaho / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 13, NWS Boise, ID

September 10, 2011Adams County, Valley County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Sep 10, 2011, 6:51 PM MDT for Adams County, Valley County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2011, 6:51 PM MDT (00:51 UTC)
Expired
Sep 10, 2011, 7:15 PM MDT
In force
24 min
Issued by
NWS Boise, ID
Area
Storm-based polygon

Counties Adams County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 173 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.9 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3756 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WUUS55 KBOI 110051
SVRBOI
IDC003-085-110115-
/O.NEW.KBOI.SV.W.0013.110911T0051Z-110911T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
651 PM MDT SAT SEP 10 2011

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ADAMS COUNTY IN WEST CENTRAL IDAHO...
  AND NORTHWESTERN VALLEY COUNTY IN WEST CENTRAL IDAHO...

* UNTIL 715 PM MDT.

* AT 641 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF NEW MEADOWS...OR 8 MILES NORTHWEST OF MCCALL...AND WAS
  MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRUNDAGE SKI AREA...MEADOWS AND PAYETTE LAKE AROUND 650 PM MDT...
  NEW MEADOWS AROUND 700 PM MDT...
  PRICE VALLEY GUARD STATION...TAMARACK AND LOST VALLEY RESERVOIR
    AROUND 715 PM MDT.

LARGE TREES WERE REPORTED BLOWN DOWN ABOUT 4 MILES NORTH OF MCCALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4511 11608 4493 11610 4492 11650 4515 11649
TIME...MOT...LOC 0050Z 093DEG 14KT 4502 11622

$$

LRC
2 follow-up statements
731 
WWUS55 KBOI 110108
SVSBOI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
708 PM MDT SAT SEP 10 2011

IDC003-085-110115-
/O.CON.KBOI.SV.W.0013.000000T0000Z-110911T0115Z/
VALLEY ID-ADAMS ID-
708 PM MDT SAT SEP 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR CENTRAL ADAMS AND NORTHWESTERN VALLEY COUNTIES...

AT 700 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW
MEADOWS...OR 11 MILES NORTHWEST OF MCCALL...AND WAS MOVING WEST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW MEADOWS...MEADOWS...BRUNDAGE SKI AREA AND PAYETTE LAKE AROUND
    705 PM MDT...
  PRICE VALLEY GUARD STATION...TAMARACK AND LOST VALLEY RESERVOIR
    AROUND 715 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4511 11608 4493 11610 4492 11650 4515 11649
TIME...MOT...LOC 0106Z 093DEG 14KT 4502 11631

$$

LRC
458 
WWUS55 KBOI 110115
SVSBOI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
715 PM MDT SAT SEP 10 2011

IDC003-085-110123-
/O.EXP.KBOI.SV.W.0013.000000T0000Z-110911T0115Z/
VALLEY ID-ADAMS ID-
715 PM MDT SAT SEP 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS AND NORTHWESTERN
VALLEY COUNTIES WILL EXPIRE AT 715 PM MDT...

THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED.  THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 715
PM MDT.  HOWEVER...GUSTY WINDS MAY STILL OCCUR IN THE AREA...SO YOU
SHOULD REMAIN CAUTIOUS AND ALERT FOR MORE POTENTIAL SEVERE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU OBSERVED ANY WIND DAMAGE WITH THIS STORM...PLEASE CALL LOCAL
LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL 
WEATHER SERVICE IN BOISE.

&&

LAT...LON 4511 11608 4493 11610 4492 11650 4515 11649
TIME...MOT...LOC 0113Z 093DEG 14KT 4502 11635

$$

LRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:59 PM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 10, 2:59 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
259 PM MDT SAT SEP 10 2011

.SHORT TERM...TONIGHT THROUGH MONDAY...GUSTY EAST WINDS 10-20 MPH
CONTINUE ACROSS THE SOUTH HALF OF THE AREA GENERALLY ALONG AND
SOUTH OF ROUTES 20 AND 26. VAD WIND PROFILE FROM THE DOPPLER RADAR
SHOWS 15-20 KNOT EAST WINDS FROM 7K TO 13K FT MSL. THESE ARE DUE
TO TIGHTER GRADIENT ON THE NORTH FLANK OF A DEEP UPPER LOW
CENTERED OVER SOUTHERN CALIFORNIA AND A STRONG THERMAL AXIS OF LOW
SURFACE PRESSURE ALONG THE CONUS WEST COAST. THESE WINDS WILL
SLACKEN SUNDAY AS THE MOIST UPPER LOW OPENS UP AND SHIFTS NE
TOWARDS OUR AREA THROUGH MONDAY. A FEW BUILDUPS ARE SHOWING UP AS
WELL WITH A COUPLE OF STRONG ECHOES NEAR BANNER SUMMIT WHICH LOOK
TO DRIFT WESTWARD AROUND 10 MPH. ISOLATED THUNDERSTORMS IN NORTHERN
NEVADA WILL MOVE NW AT 15-20 MPH WITH OTHER CELLS LIKELY FORMING
IN SE OREGON AND OWYHEE COUNTY THIS AFTERNOON. COVERAGE WILL
INCREASE TO SCATTERED FOR SUNDAY AFTERNOON AND EVENING IN SW IDAHO
SOUTH OF THE SNAKE RIVER AND STORMS WILL BE MORE MOIST...WITH PWAT
150-200 PERCENT OF NORMAL SOUTH OF THE SNAKE RIVER. THERE IS EVEN
A CHANCE OF PRECIP AT BOISE WITH THIS COMING SYSTEM. WITH THE LOW
AND THE EXPECTED INCREASE IN CLOUDS TEMPERATURES WILL BE SLIGHTLY
LESS HOT EACH DAY AND LOWS LOOK TO BE MILD. AREAS OF SMOKE WILL
PERSIST AND PROBABLY EXPAND SOUTH IN THE SHORT TERM.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS AGREE ON A
PATTERN CHANGE ALTHOUGH TIMING OF INDIVIDUAL FEATURES DIVERGES
TOWARD THE END OF THE PERIOD. ON TUESDAY THE UPPER LEVEL RIDGE
BEGINS TO WEAKEN. ON WEDNESDAY THE FLOW OVER OUR AREA SHIFTS INTO
THE WEST  BRINGING IN DRIER MORE STABLE SMOKE-FREE AIR. ON THURSDAY
A SHORTWAVE TROUGH EMBEDDED IN THE WESTERLY FLOW CROSSES THE
NORTHWEST COAST. TIMING THE ASSOCIATED COLD FRONT IS UNCERTAIN DUE
TO MODEL DIFFERENCES AND RUN TO RUN INCONSISTENCIES. HPC PREFERS THE
SLOWER SOLUTIONS DEPICTED BY THE ECMWF/UKMET/CANADIAN MODELS WHICH
HAVE BETTER CONTINUITY WITH PREVIOUS FORECASTS. GOING BY THESE
MODELS A WEAK COLD FRONT WOULD CROSS OUR AREA ON FRIDAY.
TEMPERATURES WILL START OUT 10 DEGREES ABOVE NORMAL ON TUESDAY THEN
GRADUALLY COOL TO NEAR NORMAL FOR FRIDAY AND SATURDAY.

&&

.AVIATION...ISOLATED MVFR AND AREAS OF LOW-VFR VISIBILITIES FROM
SMOKE WILL PERSIST THROUGH SUNDAY. EXPECT ISOLATED THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING SOUTH AND EAST OF KBOI AND OVER THE
CENTRAL IDAHO MOUNTAINS. BY SUNDAY EVENING SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL DEVELOP OVER MOST OF OUR AREA. SURFACE
WINDS WILL BE LIGHT. WINDS ALOFT WILL BE LIGHT SOUTHEAST.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     IDZ418-419.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....JT/WH
AVIATION.....JT
Hazardous weather outlook, Sep 10, 5:47 AM MDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
547 AM MDT SAT SEP 10 2011

IDZ011>016-028>030-033-ORZ061>064-111200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
547 AM MDT SAT SEP 10 2011 /447 AM PDT SAT SEP 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 10:11 AM MDTRed Flag WarningBOI13 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.